Alert archive / Wyoming / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 24, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at May 22, 2008, 4:00 PM MDT for Laramie County, Wyoming. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 22, 2008, 4:00 PM MDT (22:00 UTC)
- Expired
- May 22, 2008, 4:45 PM MDT
- In force
- 45 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
County Laramie County, WY
The radar
The Cheyenne radar (KCYS), 14 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 22, 4:26 PM MDT | HAIL 0.25 | 4 Ne Cheyenne, WY | HAIL COVERS THE GROUND. RAIN AT MORE THAN 1 INCH PER HOUR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 7, 12:52 PM MST | Tornado Watch | SPC | 146 days |
| May 22, 11:25 AM MDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.0 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 392 J/kg
- Mixed-layer CIN
- -129 J/kg
- Mixed-layer LCL
- 1287 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- -103 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 222200 SVRCYS WYC021-222245- /O.NEW.KCYS.SV.W.0024.080522T2200Z-080522T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 400 PM MDT THU MAY 22 2008 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL LARAMIE COUNTY IN SOUTHEAST WYOMING... THIS INCLUDES THE CITY OF CHEYENNE... * UNTIL 445 PM MDT * AT 359 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR CHEYENNE...AND MOVING NORTHWEST AT 33 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WARREN AF BASE BY 405 PM... NORTH CHEYENNE BY 410 PM... WHITAKER BY 435 PM... IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM THURSDAY EVENING FOR CENTRAL NEBRASKA AND SOUTHEAST WYOMING. LAT...LON 4145 10513 4148 10467 4100 10446 4099 10491 TIME...MOT...LOC 2200Z 154DEG 29KT 4114 10476 $$
2 follow-up statements
000 WWUS55 KCYS 222218 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 418 PM MDT THU MAY 22 2008 WYC021-222245- /O.CON.KCYS.SV.W.0024.000000T0000Z-080522T2245Z/ LARAMIE WY- 418 PM MDT THU MAY 22 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM MDT FOR CENTRAL LARAMIE COUNTY... AT 416 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR I-25 MM 21...OR 8 MILES NORTH OF CHEYENNE...MOVING NORTHWEST AT 33 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... WHITAKER BY 435 PM... A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM THURSDAY EVENING FOR CENTRAL NEBRASKA AND SOUTHEAST WYOMING. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 900 PM THURSDAY EVENING FOR CENTRAL NEBRASKA AND SOUTHEAST WYOMING. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4145 10513 4148 10467 4100 10446 4099 10491 TIME...MOT...LOC 2218Z 154DEG 29KT 4127 10485 $$ JR
000 WWUS55 KCYS 222242 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 443 PM MDT THU MAY 22 2008 WYC021-222253- /O.EXP.KCYS.SV.W.0024.000000T0000Z-080522T2245Z/ LARAMIE WY- 443 PM MDT THU MAY 22 2008 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LARAMIE COUNTY WILL EXPIRE AT 445 PM MDT... THE STORM HAS DECREASED IN INTENSITY AND IS NO LONGER SEVERE. THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM THURSDAY EVENING FOR CENTRAL NEBRASKA AND SOUTHEAST WYOMING. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 900 PM THURSDAY EVENING FOR CENTRAL NEBRASKA AND SOUTHEAST WYOMING. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4145 10513 4148 10467 4100 10446 4099 10491 TIME...MOT...LOC 2243Z 154DEG 29KT 4145 10497 $$ JR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 12:57 PM MDT, 3 hours 3 minutes earlier.
Area forecast discussion, May 22, 12:57 PM MDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1257 PM MDT THU MAY 22 2008
.UPDATE...ALLOWED DENSE FOG ADVISORY FROM KLAR TO KIMBALL TO
EXPIRE AT 18Z. CONDITIONS ARE ONLY VERY SLOWLY IMPROVING...BUT
EXPECT MORE IMPROVEMENT SHORTLY AS SHOWERS AND TSTMS KEEP
ADVECTING NWWD INTO CWA FROM CO. HAVE ALSO DECIDED TO ISSUE A
FLASH FLOOD WATCH UNTIL 06Z OVER AREAS THAT HAD HEAVY RAIN LAST
NIGHT...BASICALLY FROM KLAR-KDGW-KEAN. JLH
&&
.AVIATION...WIDESPREAD IFR CEILINGS AND AREAS OF LOWER VSBYS THIS
MORNING OVER ENTIRE CWA WITH A VERITABLE PLETHORA OF OBSERVED
WEATHER. A SLOW LIFTING INTO MVFR CATEGORY AND AREAS OF VFR
CEILINGS WEST OF LARAMIE RANGE WILL NOT OCCUR UNTIL MID AFTERNOON.
JLH
PREV DISCUSSION... /ISSUED 335 AM MDT THU MAY 22 2008/
SHORT TERM...THROUGH FRIDAY NIGHT...THE GIANT UPPER LOW MEANDERING
THROUGH THE WESTERN CONUS WILL BE THE ONE MAJOR INFLUENCE THIS
SHORT TERM. THE PROMINENT SURFACE LOW AT THE MOMENT IS RESOLVED TO
BE ACROSS EASTERN COLORADO AT THIS TIME...AND IT IS ON TRACK TO
DEEPEN TODAY. THIS WILL INCREASE GRADIENTS AND WARRANT THE
RECENTLY-EXTENDED WIND ADVISORY THROUGH THE AFTERNOON IN THE
PANHANDLE. THE EASTERLY WINDS HAVE ALREADY TRANSPORTED COPIOUS
MOISTURE INTO THE FORECAST AREA AND MORE OF THE SAME IS IN STORE.
LOW CLOUDS AND POCKETS OF DENSE FOG HAVE OVERSPREAD THE REGION THIS
MORNING...AND THIS WILL BE HARD TO ERODE WITH SUCH INTENSE MOISTURE
FLUX INTO WYOMING/NEB. TEMPS HAD TO BE LOWERED TO ACCOUNT FOR HEIGHT
FALLS AND THE CLOUDS...SO 50S AND 60S WILL BE THE LIMIT. INSTABILITY
WILL SUFFER FROM THIS COOLER FORECAST...SO WILL NOT MENTION SEVERE
DESPITE BEING IN A SLIGHT RISK AREA PER SPC. HOWEVER...ANY
ADDITIONAL WARMING WILL THROW THAT REASONING OUT THE WINDOW.
REGARDLESS...HEAVY RAIN WILL STILL BE A THREAT TODAY MAINLY
ALONG AND JUST EAST OF THE LARAMIE RANGE WHERE ALL AVAILABLE MODELS
INDICATE AT LEAST A HALF INCH OF RAIN...WITH POCKETS OF 2 INCHES.
AND THAT IS JUST THE AFTERNOON BATCH OF PRECIP WHICH DOES NOT COUNT
THE EARLY MORNING HEAVY RAIN THAT IS ONGOING AS OF THIS AFD ISSUANCE
TIME. OBVIOUSLY...THIS AREA WILL NEED TO BE MONITORED FOR
FLOOD/FLASH FLOOD PRODUCTS. THE SURFACE LOW WILL FILL TONIGHT...AND
WINDS WILL DIE DOWN...BUT SHOWERS WILL LINGER OVERNIGHT IN THE
REMAINING UPSLOPE FLOW AND RANDOM UPPER DISTURBANCES RIDING ALONG
THE EDGE OF THE LOW. FRIDAY WILL SEE MORE OF THE SAME WITH THE LOW
NOT MOVING MUCH AT ALL...BUT WITH QUITE A BIT LESS MOISTURE THAT
DAY. ALSO...FRIDAY SHOULD BE SEVERAL DEGREES WARMER WHICH COULD
VERY WELL PROVIDE THE BOOST NEEDED FOR SEVERE STORMS THAT AFTERNOON
IN THE FAR EASTERN ZONES.
LONG TERM...SAT THRU WED...STILL LOOKS LIKE A SIG PIECE OF ENERGY
WILL HAVE MOVED NNE THRU THE AREA FRI NIGHT INTO EARLY SAT MRNG.
HOWEVER WILL STILL HAVE THE UPPER JET OVER THE AREA FOR SOME MAINLY
AFTN PCPN CHCS. SUN MAY END UP BEING THE DRIEST DAY AS HGTS BUILD
OVER THE AREA...RESULTING IN A DRIER SW FLOW. STILL CANNOT RULE OUT
AFTN/EVENG TSTMS THO. SUN NIGHT INTO MON A WEAK SFC SURGE COMES
DOWN FROM THE N...BRINGING ANOTHER PROLONGED PERIOD OF UPSLOPE FLOW
AND PERHAPS ENHANCED TSTM CHCS. GFS CONTS THIS IDEA FOR MON AFTN
INTO WED. TEMPS SHOULD BE A LITTLE COOLER MON AND TUE...AND THEN
WARMER INTO WED...BUT STILL IN THE NEAR NORMAL RANGE.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...FLASH FLOOD WATCH UNTIL MIDNIGHT FRIDAY FOR WYZ059-WYZ064-WYZ065-
WYZ066-WYZ067.
FLOOD WATCH UNTIL 6 PM FRIDAY FOR WYZ061-WYZ063.
NE...WIND ADVISORY UNTIL 6 PM THURSDAY FOR NEZ001-NEZ002-NEZ003-
NEZ019-NEZ020-NEZ021-NEZ054-NEZ055.
&&
SHORT TERM/AVIATION...WFOCYS
LONG TERM....WFOCYSHazardous weather outlook, May 22, 3:58 PM MDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 358 PM MDT THU MAY 22 2008 NEZ054-055-WYZ066-069-070-231200- KIMBALL-CHEYENNE-LARAMIE RANGE-CHEYENNE FOOTHILLS-PINE BLUFFS- 358 PM MDT THU MAY 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND THUNDERSTORMS WILL CONTINUE THIS EVENING. SOME OF THE STORMS MAY BE SEVERE WITH LARGE HAIL...HEAVY RAIN AND POSSIBLY EVEN TORNADOES. A TORNADO WATCH IS IN EFFECT UNTIL 8 PM MDT THIS EVENING. THE SHOWERS AND THUNDERSTORMS WILL DECREASE IN COVERAGE AND INTENSITY FROM LATE EVENING ONWARD. HOWEVER...AREAS OF FOG CAN BE EXPECTED TO PERSIST. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE A CHANCE OF LATE DAY THUNDERSTORMS ESSENTIALLY EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND EVENING. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ061-063-231200- SOUTHWEST CARBON-SNOWY RANGE- 358 PM MDT THU MAY 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT A FLOOD WARNING REMAINS IN EFFECT ALONG THE LITTLE SNAKE RIVER IN FAR SOUTHWEST CARBON COUNTY THROUGH 3 PM FRIDAY. A FLOOD WATCH CONTINUES FOR CENTRAL AND SOUTHERN PARTS OF THE COUNTY THROUGH FRIDAY. THERE IS A CONCERN THAT ADDITIONAL SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND TONIGHT COULD CAUSE SOME RIVERS AND STREAMS ALREADY SWOLLEN WITH SNOW MELT RUNOFF TO FLOOD. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF LATE DAY THUNDERSTORMS JUST ABOUT EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ001>003-019>021-WYZ060-067-068-231200- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-NIOBRARA-PLATTE- GOSHEN- 358 PM MDT THU MAY 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THE REST OF THIS AFTERNOON AND EVENING. SOME OF THE THUNDERSTORMS MAY BE SEVERE WITH LARGE HAIL AND HEAVY RAIN. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM MDT FOR ALL BUT NIOBRARA COUNTY IN EAST CENTRAL WYOMING. ALSO...A FLASH FLOOD WATCH IS IN EFFECT FOR PLATTE COUNTY UNTIL MIDNIGHT AS ADDITIONAL RAINFALL WILL BRING THE THREAT OF FLOODING WHERE HEAVY RAINS FELL WEDNESDAY EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF LATE DAY THUNDERSTORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ062-231200- NORTH CARBON- 358 PM MDT THU MAY 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE EVENING. SOME OF THE STORMS MAY HAVE SMALL HAIL AND HEAVY RAIN. THE SHOWERS AND THUNDERSTORMS WILL CONTINUE ON A SCATTERED BASIS OVERNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE A CHANCE OF LATE DAY THUNDERSTORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ059-064-065-231200- CONVERSE-NORTH LARAMIE RANGE-LARAMIE VALLEY- 358 PM MDT THU MAY 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND THUNDERSTORMS WILL CONTINUE THIS EVENING. SOME THUNDERSTORMS MAY BE SEVERE WITH HAIL AND HEAVY RAIN OVER ALBANY COUNTY WHERE A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM. A FLASH FLOOD WATCH IS ALSO IN EFFECT UNTIL MIDNIGHT AS THE ADDITIONAL RAINFALL WILL AGGRAVATE THE ALREADY SATURATED GROUND ...POSSIBLY CAUSING FLASH FLOODING. THE SHOWERS AND THUNDERSTORMS WILL SLOWLY DECREASE OVERNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE A CHANCE OF THUNDERSTORMS ESSENTIALLY EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Local storm report, May 22, 2:33 PM MDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
233 PM MDT THU MAY 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM TORNADO LARAMIE 41.31N 105.58W
05/22/2008 ALBANY WY LAW ENFORCEMENT
A TORNADO MOVED THROUGH EASTERN AND NORHTERN PARTS OF
LARAMIE BETWEEN 130 PM AND 145 PM. DAMAGE OCCURRED AT THE
WALMART...HIGH SCHOOL...JUNIOR HIGH SCHOOL AND HOUSES
NEARBY WALMART.
&&
BCHAPMANLocal storm report, May 22, 2:45 PM MDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
245 PM MDT THU MAY 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0243 PM TSTM WND GST BUFORD 41.11N 105.30W
05/22/2008 M75 MPH ALBANY WY CO-OP OBSERVER
&&
BCHAPMANLocal storm report, May 22, 3:05 PM MDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
305 PM MDT THU MAY 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM FUNNEL CLOUD 10 W LARAMIE 41.31N 105.78W
05/22/2008 ALBANY WY INSURANCE CO
REPORTED BY WYOMING HIGHWAY PATROL.
&&
BCHAPMANLocal storm report, May 22, 3:15 PM MDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
315 PM MDT THU MAY 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM TORNADO 4 SW BUFORD 41.07N 105.35W
05/22/2008 ALBANY WY PUBLIC
VISIBLE DIRT BLOWN AROUND AND VORTEX TOUCHDOWN OVER OPEN
COUNTRY. NO DAMAGE REPORTED.
&&
HAHNLocal storm report, May 22, 3:49 PM MDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
349 PM MDT THU MAY 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM FUNNEL CLOUD 3 S CHEYENNE 41.10N 104.79W
05/22/2008 LARAMIE WY LAW ENFORCEMENT
POSSIBLE FUNNEL
&&
BCHAPMANLocal storm report, May 22, 3:52 PM MDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
352 PM MDT THU MAY 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0352 PM HAIL 4 N CHADRON 42.88N 103.00W
05/22/2008 M1.00 INCH DAWES NE PUBLIC
SOME PENNY SIZED
&&
BCHAPMANThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 6:10 PM MDT | Severe Thunderstorm Warning | CYS | Albany, Converse, Platte | 50 min |
| May 21, 6:20 PM MDT | Areal Flood Advisory | CYS | Albany, Converse | 96 min |
| May 21, 7:02 PM MDT | Severe Thunderstorm Warning | CYS | Platte | 43 min |
| May 21, 8:28 PM MDT | Areal Flood Advisory | CYS | Platte | 90 min |
| May 22, 7:58 AM MDT | Dense Fog Advisory | CYS | 2 hr | |
| May 22, 9:15 AM MDT | Areal Flood Advisory | CYS | Platte | 4 hr |
| May 22, 10:18 AM MDT | Dense Fog Advisory | CYS | 102 min | |
| May 22, 12:31 PM MDT | Flash Flood Watch | CYS | Weston | 11 hr |
| May 22, 12:58 PM MDT | Severe Thunderstorm Warning | CYS | Albany, Laramie | 47 min |
| May 22, 1:14 PM MDT | Tornado Warning | CYS | Albany | 31 min |
| May 22, 1:44 PM MDT | Tornado Warning | CYS | Albany | 31 min |
| May 22, 2:07 PM MDT | Tornado Warning | CYS | Albany | 23 min |
| May 22, 2:14 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Laramie | 31 min |
| May 22, 2:15 PM MDT | Tornado Warning | CYS | Albany, Carbon | 30 min |
| May 22, 2:26 PM MDT | Flash Flood Warning | CYS | Albany | 4 hr |
| May 22, 2:29 PM MDT | Tornado Warning | CYS | Albany | 31 min |
| May 22, 3:11 PM MDT | Tornado Warning | CYS | Albany, Laramie | 34 min |
| May 22, 3:27 PM MDT | Tornado Warning | CYS | Laramie | 33 min |
| May 22, 5:00 PM MDT | Areal Flood Advisory | CYS | Laramie | 2 hr |
| May 22, 5:15 PM MDT | Flash Flood Warning | CYS | Platte | 6 hr |
| May 22, 5:16 PM MDT | Severe Thunderstorm Warning | CYS | Albany, Converse, Platte | 44 min |
| May 22, 5:32 PM MDT | Flash Flood Warning | CYS | Platte | 66 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.